Open Access
Translator Disclaimer
March, 1992 The Admissibility of the Linear Interpolation Estimator of the Population Total
Glen Meeden
Ann. Statist. 20(1): 510-522 (March, 1992). DOI: 10.1214/aos/1176348535

Abstract

Consider the problem of estimating the total of some finite population. Suppose the labels attached to the units of the population are such that members of the population whose labels are close together are more alike than units whose labels are far apart. For such a population a sensible estimator of the population total is one that interpolates linearly between successive members of the sample. The admissibility of this estimator will be demonstrated. The related interval estimators will be studied as well.

Citation

Download Citation

Glen Meeden. "The Admissibility of the Linear Interpolation Estimator of the Population Total." Ann. Statist. 20 (1) 510 - 522, March, 1992. https://doi.org/10.1214/aos/1176348535

Information

Published: March, 1992
First available in Project Euclid: 12 April 2007

zbMATH: 0761.62005
MathSciNet: MR1150357
Digital Object Identifier: 10.1214/aos/1176348535

Subjects:
Primary: 62D05
Secondary: 62C10 , 62C15

Keywords: Admissibility , finite population sampling , linear interpolation , stepwise Bayes , the trapezoid rule

Rights: Copyright © 1992 Institute of Mathematical Statistics

JOURNAL ARTICLE
13 PAGES


SHARE
Vol.20 • No. 1 • March, 1992
Back to Top